Alert archive / Oregon / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 8, 2001, 7:28 PM PDT for Baker County, Oregon. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 7:28 PM PDT (02:28 UTC)
- Expired
- Jun 8, 2001, 8:30 PM PDT
- In force
- 62 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baker County, OR
The radar
The Pendleton radar (KPDT), 123 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3536 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 090232 SVRBOI ORC001-090330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 728 PM PDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BAKER COUNTY IN NORTHEAST OREGON * UNTIL 830 PM PDT * AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES NORTHWEST OF BAKER...MOVING EAST NORTHEAST AT 30 MPH. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM ALONG WITH REPORTS OF FLASH FLOODING. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND SMALL STREAMS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4487 11823 4487 11814 4452 11780 4489 11718
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:45 PM PDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 8, 12:45 PM PDT, 6 hours 43 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 145 PM MDT FRI JUN 8 2001 UPPER TROUGH AROUND 135W WITH MOST OF AREA IN DRY SOUTHWEST FLOW ALOFT. EMBEDDED SHORTWAVE TROUGH WILL MOVE ACROSS NORTHEAST OREGON AND CENTRAL IDAHO TONIGHT THROUGH EARLY SATURDAY. WILL HAVE 20-30 PCT POPS FAVORING SOUTHEAST OREGON AND IDAHO WEST CENTRAL MOUNTAINS TONIGHT AND EARLY SATURDAY. CONVECTIVE PARAMETERS SUGGEST A SMALL RISK OF SEVERE THUNDERSTORMS ALONG WEST AND NORTHERN PERIPHERAL ZONES THIS EVENING. OFFSHORE UPPER TROUGH WILL MOVE SLOWLY EAST WITH AXIS REACHING THE WEST COAST SUNDAY AFTERNOON. NEXT EMBEDDED SHORTWAVE WILL BEGIN TO AFFECT WESTERN ZONES LATE SUNDAY. WILL HAVE LOW POPS FAR WESTERN ZONES LATE SUNDAY WITH THIS. AS FOR TEMPERATURES...SURFACE THERMAL PRESSURE TROUGH WAS STUCK OVER SOUTHWEST IDAHO CORNER THIS AFTERNOON BUT SHOULD MOVE EAST OF AREA LATER TONIGHT AS SHORTWAVE MOVES EAST. EXPECT SEVERAL DEGREES OF COOLING ON SATURDAY WITH LOW LEVEL COLD ADVECTION. A FEW MORE DEGREES OF COOLING ON SUNDAY AS UPPER TROUGH GETS CLOSER. IN THE EXTENDED PERIOD...TROUGHY, COOL AND BREEZY MONDAY AND TUESDAY WITH A CHANCE OF PRECIP MOST AREAS. UPPER RIDGE STARTS TO TAKE OVER ON WEDNESDAY FOR A WARMER AND DRIER PATTERN. .BOI...NONE. EGGER
Nearby
Severe Thunderstorm Warnings in Oregon, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.